# SDR BJNA991002

- Difficulty date: October 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N233TM
- Make and model: Boeing 737282
- Aircraft serial: 23043
- Engine: Pwa JT8D17A
- System (JASC): 7250 · Turbine Section
- Part: Turbine Section
- Condition: Failed
- Location: Engine
- Stage of operation: TO
- Nature of condition: M, J
- Precautionary procedure: C, E

## Discrepancy

FLT 233, A REPOSITION FLIGHT, FROM KTVL TO KSFO, STARTUP, TAXI WERE ACCOMP W/O INCIDENT.  AFTER BEING CLEARED FOR T/O, POWER WAS ADVANCED TO T/O EPR OF 2.18.  APPROX 2 TO 5 SECONDS AFTER BRAKE RELEASE THE CREW OBSERVED A LOUD BANG COMING FROM THE REAR OF THE A/C.  THE CREW FIRST THOUGHT IT WAS A MAIN TIRE BLOWOUT.  THE CREW IMMEDIATELY RETRACED THE ENGINES TO IDLE.  THE A/C WAS ONLY MOVING ABOUT 5 MPH.  THE CREW OBSERVED EGT AT APPROX 650 DEGREES CENTAGRADE.  ENGINE SHUT DOWN WAS ACCOMP AS PER THE 'ENGINE FIRE AND SEVERE DAMAGE OR SEPARATION' CHECKLIST.  AFTER COMPLETION OF CHECKLIST THE CREW TAXIED TO THE HARDSTAND WITH EQUIP STANDING BY.  NO FURTHER PROBLEMS.  EXAMINATION OF ENGINE REVEILED A CONTAINED TURBIN
